Atripla depression or me
Mar 28, 2009
I was on various anti depressants for about 15 years. I eventually stopped the anti depressants and felt fine enough without them for about 2 years. I just recently started taking atripla and feel depressed and sad again. However, I really can't say it's the drug since circustances in my life have turned. Having to take medication in itself brought me to full realization that I have HIV. I was in denial previously and believed I would be one of those few that would have good numbers eternally. Also I recently lost my job and went through a break up. Should i stay on the atripla and just get on anti depressants again? Do depression side effects like other side effects subside over time on atripla?
Response from Dr. Henry
Good question. Some patients taking Atripla will have underlying depression unmasked or flare up due to the efavirenz. Some of the alternative HIV regimens (such as a boosted protease inhibitor or raltegravir) do not seem to have as much a problem in that regard as efavirenz so a switch is a consideration depending on resistance status/past treatment history. A mental health evaluation and use of a previously helpful or new anti-depressant is often helfpul in this setting usually allowing a patients to continue Atripla. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash During Seroconversion
- Dizziness After Swallowing Cum Worried I Have HIV
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Psoriasis After Rubbing Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.